Alert archive / Texas / Wind Advisories in 2018

Wind Advisory 6, NWS Lubbock, TX

February 24, 201814 counties in Texas

NWS Lubbock, TX issued this wind advisory at Feb 24, 2018, 3:10 AM CST for 14 counties in Texas. It took effect at Feb 24, 2018, 11:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2018, 3:10 AM CST (09:10 UTC)
In effect from
Feb 24, 2018, 11:00 AM CST
Expired
Feb 24, 2018, 5:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 43 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WWUS74 KLUB 240910
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
310 AM CST Sat Feb 24 2018

TXZ021>024-027>031-033>037-241715-
/O.NEW.KLUB.WI.Y.0006.180224T1700Z-180224T2300Z/
/O.CON.KLUB.FG.Y.0001.000000T0000Z-180224T1500Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Motley-
Cochran-Hockley-Lubbock-Crosby-Dickens-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Matador, Roaring Springs, Morton, Whiteface, Levelland, Sundown, 
Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, and Dickens
310 AM CST Sat Feb 24 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST
THIS AFTERNOON...

The National Weather Service in Lubbock has issued a Wind
Advisory, which is in effect from 11 AM this morning to 5 PM CST
this afternoon. 

* TIMING...Fog persisting toward mid morning. Winds increasing 
  late morning.

* Visibility...Some areas 1/4 mile or less

* WINDS...25 to 35 mph with gusts to near 50 mph.

* IMPACTS...Reduced visibilities will result in hazardous driving
  conditions. It may be difficult to see the road and cars in
  front of you. This afternoon strong west winds will make driving
  high profile vehicles more difficult, particularly on north to
  south roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means that widespread visibilities of less
than one quarter mile are expected or occurring. If driving, slow
down, use low beam headlights and leave plenty of distance ahead
of you.

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

TXZ025-026-032-038>044-241500-
/O.CON.KLUB.FG.Y.0001.000000T0000Z-180224T1500Z/
Hall-Childress-Cottle-King-Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Turkey, Memphis, Childress, Kirkland, 
Paducah, Cee Vee, Dumont, Guthrie, Denver City, Plains, 
Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, Jayton, Aspermont, and Old Glory
310 AM CST Sat Feb 24 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* VISIBILITY...Some areas 1/4 mile or less

* IMPACTS...Reduced visibilities will result in hazardous 
  driving conditions. It may be difficult to see the road and/or 
  cars in front of you. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means that widespread visibilities of less
than one quarter mile are expected or occurring. If driving, slow
down, use low beam headlights and leave plenty of distance ahead
of you.

&&

$$
3 follow-up statements
662 
WWUS74 KLUB 241111
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
511 AM CST Sat Feb 24 2018

TXZ021>024-027>030-033>036-241915-
/O.CAN.KLUB.FG.Y.0001.000000T0000Z-180224T1500Z/
/O.CON.KLUB.WI.Y.0006.180224T1700Z-180224T2300Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Cochran-
Hockley-Lubbock-Crosby-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, 
Slaton, Ralls, and Crosbyton
511 AM CST Sat Feb 24 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON...
...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Dense
Fog Advisory. 

* TIMING...Winds increasing late this morning.

* WINDS...25 to 35 mph with gusts to near 50 mph.

* IMPACTS...Strong west winds will make driving high profile 
  vehicles more difficult, particularly on north to south 
  roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

TXZ039>041-241215-
/O.CAN.KLUB.FG.Y.0001.000000T0000Z-180224T1500Z/
Yoakum-Terry-Lynn-
Including the cities of Denver City, Plains, Brownfield, Meadow, 
Wellman, Tahoka, New Home, and ODonnell
511 AM CST Sat Feb 24 2018

...DENSE FOG ADVISORY IS CANCELLED...

The National Weather Service in Lubbock has cancelled the Dense
Fog Advisory. 

Visibilities have improved as drier air has begun to work in from
the west.

$$

TXZ031-037-241915-
/O.CON.KLUB.FG.Y.0001.000000T0000Z-180224T1500Z/
/O.CON.KLUB.WI.Y.0006.180224T1700Z-180224T2300Z/
Motley-Dickens-
Including the cities of Matador, Roaring Springs, Spur, 
and Dickens
511 AM CST Sat Feb 24 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM CST THIS AFTERNOON...

* TIMING...Fog persisting until mid morning. Winds increasing 
  late morning. 

* Visibility...Some areas 1/4 mile or less

* WINDS...25 to 35 mph with gusts to near 50 mph.

* IMPACTS...Reduced visibilities will result in hazardous 
  driving conditions. It may be difficult to see the road and 
  cars in front of you. This afternoon strong west winds will 
  make driving high profile vehicles more difficult, 
  particularly on north to south roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means that widespread visibilities of less
than one quarter mile are expected or occurring. If driving, slow
down, use low beam headlights and leave plenty of distance ahead
of you.

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$

TXZ025-026-032-038-042>044-241500-
/O.CON.KLUB.FG.Y.0001.000000T0000Z-180224T1500Z/
Hall-Childress-Cottle-King-Garza-Kent-Stonewall-
Including the cities of Turkey, Memphis, Childress, Kirkland, 
Paducah, Cee Vee, Dumont, Guthrie, Post, Lake Alan Henry, Jayton,
Aspermont, and Old Glory
511 AM CST Sat Feb 24 2018

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* VISIBILITY...Some areas 1/4 mile or less

* IMPACTS...Reduced visibilities will result in hazardous 
  driving conditions. It may be difficult to see the road and/or 
  cars in front of you. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Dense Fog Advisory means that widespread visibilities of less
than one quarter mile are expected or occurring. If driving, slow
down, use low beam headlights and leave plenty of distance ahead
of you.

&&

$$
986 
WWUS74 KLUB 242041
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
241 PM CST Sat Feb 24 2018

TXZ021>024-027>031-033>037-242300-
/O.CON.KLUB.WI.Y.0006.000000T0000Z-180224T2300Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Motley-
Cochran-Hockley-Lubbock-Crosby-Dickens-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Matador, Roaring Springs, Morton, Whiteface, Levelland, Sundown, 
Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, and Dickens
241 PM CST Sat Feb 24 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

* TIMING...Through late afternoon.

* WINDS...25 to 35 mph with gusts to near 50 mph.

* IMPACTS...Strong west winds will make driving high profile
  vehicles more difficult, particularly on north to south
  roadways. Areas of blowing dust will also reduce visibilities,
  especially downwind of open fields and construction zones.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 to 39 mph are
expected. Adjust travel and outdoor activities accordingly.

&&

$$
315 
WWUS74 KLUB 242306
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
506 PM CST Sat Feb 24 2018

TXZ021>024-027>031-033>037-250015-
/O.EXP.KLUB.WI.Y.0006.000000T0000Z-180224T2300Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-Motley-
Cochran-Hockley-Lubbock-Crosby-Dickens-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, 
Matador, Roaring Springs, Morton, Whiteface, Levelland, Sundown, 
Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, and Dickens
506 PM CST Sat Feb 24 2018

...WIND ADVISORY HAS EXPIRED...

Wind speeds will remain below 30 mph through the night. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 24, 2:51 AM CST, 19 minutes earlier.

Area forecast discussion, Feb 24, 2:51 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
251 AM CST Sat Feb 24 2018

.DISCUSSION...
A pretty dynamic late winter/early spring scenario on tap today.
Rich low level moisture in place across the forecast area has
result in fog and drizzle for much of the morning with a
transition to dry, mild, and windy expected this afternoon. The
mid/upper trough responsible for the dynamism is moving eastward
across the 4-corners and intermountain west early this morning and
will move over the High Plains around midday. As it does low level
flow will veer with strong dry advection replacing the low level
moisture. Surface cyclogenesis is progged to occur across the
Panhandle this morning while in the mid levels a 50 kt jet streak
is expected to rotate over the South and Rolling Plains. The
combination sets up at least 20-30 mph for the forecast area with
a good potential for 25-35 mph on the Caprock, especially along
and north of Texas 114. There are a few mitigating circumstances
that might keep these stronger winds being realized, mainly
questions about the degree of static instability and the proximity
of the surface low. However, positives outweigh the negatives and
will hoist a Wind Advisory for the area of concern. Another short
wave trough in the mid and upper levels will cross the High Plains
Sunday, although this one is not as strong with a range of wind
speeds 15-30 mph more likely.

After a brief period of upper level ridging Monday another upper
trough is progged to take shape over California. Models persist in
ejecting this trough across the desert southwest midweek but are
beginning to show some discrepancy with intensity and timing. Low
level moisture drawn northwestward ahead of it will be enough to
keep a mention of slight chance of precip in across the far
southeastern zones Wednesday into Wednesday night, but if the
slower runs (e.g., the ECMWF) begin to dominate that may need to
pushed into Thursday.

&&

.FIRE WEATHER...
Very dry air will move into the area this afternoon with RH
bottoming out near 10 percent on the South Plains and 10-15
percent on the Rolling Plains. Winds will easily meet Red Flag
criteria. While meteorological conditions should be easily met
almost area wide it appears fuels may not be ready to respond
after the bit of rain several days and the lingering low level
moisture, especially across the Rolling Plains. ERC values are
only near 25 percent off the Caprock but closer to 50 percent on
the Cap. Trying to balance the two have opted for a Red Flag
Warning along and north of Texas 114 and along and west of I-27
with a Fire Danger Statement for the remainder of the area.

Sunday offers similar concerns with RH but winds will not be as
strong. ERC's should increase some with today's dry and windy
conditions, but there will be concerns with the meteorology.
Elevated looks fairly likely. Critical not looking too good.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 9 AM CST this morning for TXZ021>044.

Red Flag Warning from noon today to 6 PM CST this evening for
TXZ021>023-027>029-033>035.

Wind Advisory from 11 AM this morning to 5 PM CST this afternoon
for TXZ021>024-027>031-033>037.

&&

07
Hazardous weather outlook, Feb 23, 3:10 PM CST, 12 hours before
Hazardous Weather Outlook
National Weather Service Lubbock TX
310 PM CST Fri Feb 23 2018

TXZ021>044-242115-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
310 PM CST Fri Feb 23 2018

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Fire Weather Watch is in effect for all of the South Plains area
from late Saturday morning through Saturday afternoon. A Wind
Advisory will likely be required as winds increase to 25 to 35
mph. Finally, additional elevated to critical fire weather
conditions may develop each afternoon from Sunday through
Wednesday.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 9:04 PM CSTDense Fog AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more12 hr
Feb 24, 3:20 AM CSTRed Flag WarningLUBBailey, Castro, Cochran, Hale, Hockley, Lamb and 3 more15 hr

Nearby

Wind Advisories in Texas, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.